Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Getting red spot on cheek. How to treat this?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hi , I'm 34 female always had quite good skin but last year or so have been getting red spots / blotches on cheeks ? What could this be and what causes it? The spots don't look puss filled ,if I do anything to my face it seems to make the redness worse
Posted Sun, 19 May 2013 in Skin Hair and Nails
Answered by Dr. Jorge Brenes-Salazar 5 hours later
Dear patient,

Thanks a lot for your concerns.

By the description of the symptoms and your age well past puberty, there are several possibilities including rosacea, photosensitive damage including actinic keratosos and telangiectasias; as you mention well the lesions do not appear to be acne.

My best advise is for you to be seen by a dermatologist, who can see the lesions in person, palpate them and use a magnifier if needed. Most of the conditions I mentioned have specific treatments, therefore it would be worthwhile to visit a qualified dermatologist and confirm the possible cause.

Hope this is useful; let me know if you need clarifications.

Wish you the best health

dr brenes salazar md
mayo clinic rochester
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor